Thunderstorm Wind, Ware
- When
- July 28, 5:20 PM EST
- Where
- Ware County, Dixie Union
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.333, -82.467
Some trees were blown down along Dave Road near Dixie Union.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Some trees were blown down along Dave Road near Dixie Union.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI JUL 28 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... STACKED SFC TO MID LEVEL HIGH PRESSURE REMAINS NW OF THE FORECAST AREA AND THE MEAN SFC TO 500MB FLOW CONTINUES MAINLY OUT OF THE EAST AT 5-10 KNOTS...SO ATLC COAST SBRZ WILL CONTINUE TO DEVELOP THIS AFTERNOON AND PUSH INLAND. CU FIELD HAS DEVELOPED NICELY THIS AFTERNOON AND EXPECT ANOTHER GUD ROUND OF SCTD STRONG TO ISOLD SVR TSTMS ALONG THE I-75 CORRIDOR AROUND SUNSET. TEMPS IN THE MID/UPPER 90S THIS AFTERNOON CONTINUE TO PUSH HEAT INDICES UP AROUND 100-105 ONCE AGAIN. SATURDAY...GFS/NAM QUITE DIFFERENT IN THEIR PATTERN WITH THE GFS VEERING THE MEAN FLOW AROUND TO THE SOUTH WHILE THE NAM KEEPS THE FLOW EASTERLY AND THIS LEADS TO POPS IN THE 40-60% RANGE WITH THE GFS AND IN THE 20-40% RANGE FOR THE NAM AND FOR NOW HAVE BLENDED THE TWO MODELS FOR A SLOW RAMP UP IN AFTERNOON POPS TO 30 TO 50% AND HAVE KEPT POP MAX AXIS STILL ACRS INLAND AREAS. MAX TEMPS WILL STILL GET INTO THE LOWER TO MID 90S ACRS NERN FL AND MID/UPPER 90S ACRS SERN GA AND THIS WILL LEAD TO HEAT INDICES AROUND 105 DEGREES SAT AFTERNOON AS LOW LEVEL MOISTURE INCREASES. SUNDAY...GFS/NAM CONTINUE THEIR DIFFERENCES AS FLOW WITH THE GFS VEERS ALL THE WAY TO THE SW AND DEEPENS THE MOISTURE WHILE THE NAM REMAINS DRIER WITH LIGHT AND VARIABLE FLOW. WITH SIGNIFICANT MODEL DIFFS HAVE TWEAKED GRIDS TO MORE OF A BLEND WITH POPS UP INTO THE 40-60% RANGE WITH A SHIFT IN THE MAX POP AXIS EASTWARD INTO THE U.S. 301 AND 17 CORRIDORS AND POSSIBLY ALL THE WAY TO I-95 IF THE GFS RINGS TRUE. MORE CLOUDS AND HIGHER PCPN CHANCES SHOULD HOLD MAX TEMPS DOWN INTO THE LOWER 90S BUT NOT AS COOL AS THE GFS UPPER 80S. .LONG TERM...MONDAY THROUGH FRIDAY... MEAN SFC TO 500MB FLOW WILL REMAIN W/SWLY AND MOIST NEXT WEEK AND POPS SHOULD REMAIN IN THE 40-60% RANGE THROUGH THE WEEK. NUMEROUS SHOWERS AND SCTD STRONG TSTMS ARE EXPECTED EACH DAY IN THE FASTER FLOW AND WITH MAX TEMPS GENERALLY IN THE LOWER 90S WITH AT LEAST A COUPLE OF SVR TSTMS EACH AFTERNOON WITH STRONG GUSTY WINDS. && .MARINE...A TRANSITION PERIOD IN STORE FOR THE WATERS AS SURFACE RIDGE AXIS SHIFTS SOUTHEAST THROUGH THE WEEKEND. THIS WILL ALLOW CURRENT SOUTH TO SOUTHEAST FLOW TO BECOME SOUTHWEST BUT REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. WEAK TROPICAL WAVE LOOKS TO GET LOST IN THE LATEST GFS RUN AND REGARDLESS LOOKS TOO FAR SOUTH TO WARRANT ANY MORE THAN A SLIGHT INCREASE IN SWELL ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 97 74 94 / 30 40 40 50 SSI 77 92 76 91 / 10 30 20 50 JAX 74 94 74 93 / 20 30 20 50 SGJ 76 90 75 90 / 20 30 20 40 GNV 73 93 72 93 / 20 50 30 40 OCF 73 93 72 93 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EDT FRI JUL 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 509 AM EDT FRI JUL 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S WILL COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE OVER MUCH OF THE AREA THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY WEST OF INTERSTATE 95. STORM MOTION WILL BE TO THE WEST AND SOUTHWEST AT 10 TO 15 MPH. SLOW MOVING STORMS WILL ALLOW LOCALLY HEAVY RAINFALL TO CAUSE MINOR TEMPORARY FLOODING. A FEW STORMS MAY BE STRONG ESPECIALLY WEST OF HIGHWAY 4 4 1 WITH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY THROUGH THURSDAY...SOUTHWESTERLY FLOW WILL BRING ABUNDANT MOISTURE TO THE AREA WHICH WILL INCREASE RAIN CHANCES THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT FRI JUL 28 2006 GAZ132-282200- COFFEE- 512 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME WESTERN COFFEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF AMBROSE...MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS NEAR AMBROSE AND ALONG HIGHWAY 32 WEST OF BUSHNELL THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG JESUP 31.60N 81.89W
07/28/2006 WAYNE GA EMERGENCY MNGR
TREES DOWN IN JESUP. DAMAGE TO A HOUSE. ELECTRICAL
OUTAGES.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 PM EDT FRI JUL 28 2006 GAZ134-282215- BACON- 534 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT... AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEW LACY...OR 7 MILES EAST OF ALMA...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM LIGHTNING JESUP 31.60N 81.89W
07/28/2006 WAYNE GA EMERGENCY MNGR
911 CALL CENTER HIT BY LIGHTNING CAUSING ELECTRICAL
OUTAGE AND DAMAGING SOME PHONE LINES.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 556 PM EDT FRI JUL 28 2006 GAZ150-282245- WARE- 556 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG WINDS VALID UNTIL 645 PM EDT... AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF WARESBORO...OR 7 MILES WEST OF WAYCROSS...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYCROSS...NEEDHAM...DEENWOOD AND WARESBORO THROUGH 645 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EDT FRI JUL 28 2006 FLZ022-023-282245- BAKER-COLUMBIA- 602 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHWEST BAKER COUNTY...OR 20 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517336.